Is frequent urination normal after partial hysterectomy?
I had a partial hysterectomy a year ago and for a while now i hhave had frequent urges to urinate, sometimes the urge is so bad I almost dont make it to the bathroom and it will come on suddenly. When i go i have no burning or hurting like an infection and i urinate like someone turned on a faucet. Is this simething i should be concernes about?
Yes, this is something that you should discuss with your doctor. While there are certainly post surgical complications that can happen, it is somewhat abnormal for these problems to be occurring so far after the surgery. This makes me at least question whether or not this could be something more common. Urinary tract infections are quite common among many people, and are especially common among those women that are sexually active. There are a number of other factors that can also increase the risk of a urinary tract infection, but one of the most common explanations for urinary frequency is having an infection. Fortunately, there are many treatments available that can help, as long as you discuss this problem with your doctor. Now, with regards to your surgical procedure itself, there are certainly things that can result in increased frequency and difficulty retaining urine. Some of these have to do with hormonal changes that can sometimes occur after surgery and with age, and some of them could have to do with the normal healing process. It is hard to say if your problem is due to the surgery or not. Please speak with your doctor or surgeon about this, and please get treatment soon.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.